does an ace inhibitor help anyone?

Discussion in 'Fibromyalgia Main Forum' started by vertiesmth, Oct 23, 2005.

  1. vertiesmth

    vertiesmth New Member

    I WAS READING DR. MOSKOWITZ' ARTICLE AND WAS WONDERING IF ANY OF YOU HAVE BEEN HELPED BY TRYING AN ACE INHIBITOR???
  2. acesk

    acesk New Member

    My Mom and I have both tried ace inhibitors (she has high blood pressure and I don't) and ARBs (angeotensin reuptake blockers) and they have not helped our FM at all!

    Sue in Florida
  3. vertiesmth

    vertiesmth New Member

    THANKS SO MUCH FOR YOUR REPLY. I WAS JUST WONDERING IF IT WERE TRUE OR NOT THIS DR. SEEMS TO THINK IT DOES WONDERS. I WONDER IF THERE WILL EVER BE ANYTHING THAT HELPS EVERYBODY. WE ARE ALL DIFFERENT. AND NO ONE BUT MY DR. SEEMS TO UNDERSTAND THE PAIN. I TAKE A CALCIUM CHANNEL BLOCKER FOR MY HIGH BLOOD PRESSURE AND ALSO A WATER PILL AND DO PRETTY GOOD WITH THAT COMBINATION. THANKS AGAIN. HUGS VERTIE
    [This Message was Edited on 10/23/2005]
  4. JLH

    JLH New Member

    The reason that I take an ace inhibitor has nothing to do with fibro!!!!!!

    I have a lot of heart problems. I am also a diabetic. And ... I also have high blood pressure and high chlorestrol.

    Both my primary care physician (an Internist) and both my cardiologists wanted me to take and ace inhibitor in addition to the heart meds, high blood pressure meds, and high chlorestrol med that I was already on. (They did lower the dose of my current blood pressure med that I was on--Lopressor because they were adding the ace inhibitor.)

    The main job of the ace inhibitor was to HELP PREVENT DAMAGE TO MY KIDNEYS IN THE LONG RUN!!!! IT HAD NOTHING TO DO WITH FIBRO.

    I presented this to my daughter, who is also a physician, and she totally agreed.

    If you are a diabetic, it is especially IMPORTANT for you to be put on an ace inhibitor.

    They do so much to help protect your kidneys, that one of my cardiologists said that they really "look for reasons to put their patients on one" because they just can't give you a med for no reason. They are that important!

    The first one they put me on was Altace. It is famous for causing a dry cough at nightime -- and it for me. So, they changed me to Diovan.

    So .... you can't really tell if you have been helped by taking one .... it is to PREVENT you from getting kidney damage!!!!!

    If you have high blood pressure, high chlorestrol (which leads to heart trouble), heart trouble, diabetes, or current kidney problems, and your doctor recommends taking an ace inhibitor, BY ALL MEANS, TAKE IT!!!! IT WILL ONLY BENEFIT YOU.

    Hugs,
    Janet
    [This Message was Edited on 10/23/2005]
  5. fivesue

    fivesue New Member

    beta blockers help stop them. I take one for hight blood pressure, but it also helps with migraines. I haven't had experience with the others except ACE inhibitors make me cough. Guess it's a common side effect, so I can't take them.

    I do love the beta blocker as it controls my blood pressure, inhibits migraines and has no side effects. That's what I call a wonder drug!

    Sue
  6. ilovecats94

    ilovecats94 New Member

    Janet,
    My endo wants to put me on an ace inhibitor for the same reason you are on one. To protect my kidneys from damage from diabetes. I'm a bit scared, because the last thing I want is to go on yet another med. I have had diabetes 29 years and no kidney damage. But my microalbumin mg. per day was 37.9. Normal is 30 or less. :(

    He also wants to put me on Glucophage pills, when I've been on 2 different insulins since 1984. This med scares me too because I have IBS-D. I have heard this med has a famous side effect of diarrhea.

    I have no high blood pressure, so I don't know what will happen with this.

    I'm supposed to call the nurse at the doctor's office this week.

    Thanks for mentioning this in your post, because it's been on my mind since I saw the endo on Thursday.

    Hugs,
    Faye
  7. JLH

    JLH New Member

    Faye,

    It's funny that you mentioned Glucophage! I just recently began seeing an Endo--I was sent to one to be evaluated for cushings (tests were negative).

    He saw that I was taking Amaryl, Actos, and Lantus insulin for my diabetes.

    He immediately changed me from Amaryl to Glucophage! He said that the Glucophage would give me a lot of protection for my heart! I don't think he mentioned kidney on this one!

    As far as Glucophage being famous for having a side effect of diarrhea--I only wish it did, in my case!! I am always troubled by constipation, for which I have to take stool softeners daily for. I have been on it for about 6 weeks now and NOT ONE BIT OF DIARRHEA! In fact, I have not had any side effects from it.

    He also added another med to my never-ending list! It's called Prandin--I take 2 tablets about 15 min. prior to each meal, but not more than 6/day. Do you have any experience with it? My sugar stays high--my A1c was 7.9.

    Did you get back with your doc yet?

    Janet

  8. Tiger69

    Tiger69 New Member

    Fivesue,

    I too, took a Beta-blocker for my high bloodpressure for four years (Metaprolol) and it gave me that nagging dry cough, so now I take a calcium-channel blocker (Tiazac)and an angiotensin II (Hyzaar) and that seems to help my coughing. I was told by my doctor that beta-blockers cause chronic coughing.
  9. fivesue

    fivesue New Member

    I thought it was ACE Inhibitors that caused coughing. One of the ones I took caused it, and it wasn't a beta blocker. I remember because as they were looking around for a new BP med, I took one that wasn't a beta blocker and it made me cough. This Tenormin has been wonderful.

    I know the answer...more than one cause coughing. What an answer. (-: It could be that beta blockers cause it in you and ACE cause it in me. Whatever, I'm glad they have something for everyone!

    Thanks for the reply...I'll look it up on the internet. It doesn't really matter as what I'm on works and what you're on works. I just want to correct myself if I am telling people something incorrect.

    Have a great day.
    Sue
  10. acesk

    acesk New Member

    Diovan is an ARB, not an ace inhibitor. Protects your organs and lowers blood pressure. Just a different class of blood pressure meds - great drug!

    Sue
  11. vertiesmth

    vertiesmth New Member

    HI ALL, THANKS SO MUCH FOR YOUR RESPONSES. I AM ON A CALCIUM CHANNEL BLOCKER. HAD A BAD EXPERIENCE WITH BETA BLOCKER AS I HAD TAKEN IT TOO LONG AND I STARTED HAVING HIVES AND ANGOIDEMA (SPELL) AND ENDED UP IN THE HOSPITAL SEVERAL TIMES WITH MY THROAT SWOLLEN CLOSED. SO HAD TO SWITCH TO THIS OTHER. HAVE HIGH BLOOD PRESSURE, LEAKY HEART VALVE, PRE-DIABETIC, EPSIEN BARR, AND OF COURSE FM. I REFUSE TO GIVE IN TO ANY OF IT, I JUST KEEP SEARCHING JUST LIKE ALL OF YOU. THIS IS A WONDERFUL SUPPORT GROUP AND I AM SO HAPPY I FOUND IT. THANKS AGAIN AND HUGS TO ALL. VERTIE